Journal of community hospital internal medicine perspectives · 2024
Subacute Thyroiditis Due to COVID-19 Vaccine.
СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Kumar Nishant, Zeki Dina Falah, Zilbermint Mihail
Аннотация
In this report, we present a case of a 90-year-old female who exhibited a sudden onset of confusion and severe generalized weakness after receiving her second dose of mRNA SARS-CoV-19 vaccination 19 days prior to her admission in 2021. Her thyroid-stimulating hormone (TSH) levels were low, while her thyroxine (T4), erythrocyte sedimentation rate (ESR), and C-reactive protein (CRP) levels were elevated. Triiodothyronine (T3) level was not measured. Ultrasonography of the thyroid revealed multiple nodules with heterogeneous tissue, and a nuclear medicine thyroid uptake scan showed very low uptake. These findings indicated limited thyroid destruction in the form of subacute thyroiditis, likely triggered by the mRNA SARS-CoV-2 vaccine. This case illustrates an acute complication due to a novel vaccine. There are three key takeaways for physicians. First, there should be a discussion of the benefits and risks of Covid-19 vaccine. Second, patients who present with encephalopathy should have their thyroid function checked. Third, clinicians must be aware of the signs and symptoms of potentially life-threatening hyperthyroidism. Additional studies are needed to identify those patients at highest risk for Covid-19 vaccine complications.